Top
10
Doctor insights on: How Can You Help Your Stomach Bounce Back From Taking Long Term Antibiotics

Share
1

1
How can you help your stomach bounce back from taking long term antibiotics?

How can you help your stomach bounce back from taking long term antibiotics?

Acidophilus: Antibiotics and kill good bacteria in your colon causing problems. I recommend acifophilus or lactobacillus supplements. Also goes by the name florastor. ...Read more

See 1 more doctor answer
Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
I'm currently taking antibiotics long term for reoccurring uti's. Is there anything I should take to help protect my stomach or something? Thnx

Probiotic: Long term antibiotics, while many doctors use them for recurrent UTI's, are probably not a good idea. Long term use of antibiotics selects out for bacteria that are resistant to that antibiotic and will likely eventually lead to an untreatable organism. That said, it is a good idea to take probiotics whenever you take an antibiotic to help lessen the chance of diarrhea or yeast infection. ...Read more

3

3
Can long term antibiotic use cause abdominal swelling and if so, why?

Can long term antibiotic use cause abdominal swelling and if so, why?

bacterial imbalance: There can be many problems assoc with prolonged abx use. The abx will sometimes kill off the "the good bacteria" that helps us with digestion and results in the overgrowth of other organisms (bacteria and fungi-yeast) witch can effect us adversly. The goal is to take abx only if absolutely neccessary and for short periods , the use of prebiotics and probiotics has been shown to be of benifit. ...Read more

See 1 more doctor answer
5

5
How long is it supposed to it take for my stomach to get used to the antibiotics?

It may not: Certain types of antibiotics can affect the microbes of your intestinal tract pretty severely and enough to make you want to stop taking them. If this is the case then you may want to ask your doctor for an alternative if available. ...Read more

7

7
What happens to the stomach when overuse of antibiotics (i was on tetracycline for a long time for acne).?

What happens to the stomach when overuse of antibiotics (i was on tetracycline for a long time for acne).?

GI overgrowth : Bacteria resistant to the tetracycline can overgrow in your GI tract. But one of the reasons Minocycline is used for acne is that there is a low level of resistance that develops to it. Any drug can irritate the stomach lining, but Minocycline has a very low rate of GI side effects. ...Read more

10

10
I got a course of antibiotics 2 weeks ago to treat a UTI but now the symptoms are back but this time really bad and my abdomen is swole?

I got a course of antibiotics 2 weeks ago to treat a UTI but now the symptoms are back but this time really bad and my abdomen is swole?

Bugs came back: Ask your doctor to try to do a culture and sensitivity study since may have a uncommon bacteria or one resistant to antibiotics. Also consider if there is a reason for you to have the UTI. Hygiene, mechanical, sex factors, etc. Work with a health care professional and you should be fine. ...Read more